Folic Acid

emsjane
emsjane Member Posts: 351
edited 21. Feb 2012, 12:15 in Living with Arthritis archive
I took my usual folic acid tablet 5mg last night, 24 hours after taking the MTX and i was awake on and off in the night with waves of nausea!

Its my second week of increasing the MTX to 15mg weekly, so im not sure if it is that or the folic acid?? Although i took the MTX on saturday evening so i don't think it can be that.

Don't feel too bad now im up and had my breakfast!!smiley-sick015.gif

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I take FA too, if you took yours last night then that was two days after your meth, not one? I take mine two days after my meth, I think the nausea may be your body adjusting to the increased level of meth, not the FA. It may be that you need a greater interval between the meth and FA but I am not a rheumatology nurse or a doc: they're the ones you need to speak to should this happen again. I hope you feel better soon. DD
  • DebraKelly
    DebraKelly Member Posts: 398
    edited 30. Nov -1, 00:00
    Always take the Folic Acid the day after your tablets/injections.

    If you are graduly increasing your dose then you will be feeling sick for a while until you get onto a regular amount.

    I always find that taking a mint helps my tummy.

    One other peice of advise, don't drink orange juice if you are on Meth as this affects you as well.

    Don't worry, it will pass.
  • elishapearcex
    elishapearcex Member Posts: 48
    edited 30. Nov -1, 00:00
    i used to get that when i took my folic acid 24 hours after MTX but it will pass

    elisha xxx
  • emsjane
    emsjane Member Posts: 351
    edited 30. Nov -1, 00:00
    Thanks everyone! :D
  • elishapearcex
    elishapearcex Member Posts: 48
    edited 30. Nov -1, 00:00
    no problem xx
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Sorry so sicky - been there done that and know how horrid it can be :cry:

    Do you take folic acid just once a week? Just asking cos this topic comes up on the forum quite often and many people are advised by the doc to take it more often. When I was struggling with meth related nausea, the rheumatology nurse told me to increase the folic acid to every day except meth day (if I remember rightly) to see if that helped. If the nausea continues, might be worth checking with your rheumatology dept to see what they advise.

    Hope things improve as you get used to the higher meth dose.

    Tillyxxx
  • emsjane
    emsjane Member Posts: 351
    edited 30. Nov -1, 00:00
    Thanks Tilly!

    Ive felt nauseous on and off all day, it's horrible! I feel a bit lightheaded too.

    If it continues i will ring the rheumy cos im supposed to up the dose again this weekend to 20mg, thats gna make me even more sick!!! Not looking forward to that!!

    Im only on 5mg of folic acid, so maybe thats not enough, i check with them if sickness continues!

    axelkoala.gif
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    FA and when to take it seems to be another point of dispute between professionals. I was always told to leave at least 48 hours between the meth and the FA, just as I have always been told to stop meth when I have a bug; there does not appear to be any hard-and-fast rule about these things, it comes down to the views of the rheumatologist who is looking after you. DD
  • emsjane
    emsjane Member Posts: 351
    edited 30. Nov -1, 00:00
    DD, sorry, yes i was meant to say 48 hours! I take the MTX on a saturday evening then the FA on a monday evening.

    Im still feeling really, really nauseous!!! Diet has gone out the window as eating is the only thing keeping it a bay! :cry:

    If its not gone by tomorrow i think i will be very reluctant to increase to 20mg this saturday!!

Who's Online

9
Baloo
Baloo
movingslowly
movingslowly
+7 Guests